Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
micii

Diane-35, Yasmin, or Ortho Tri-cyclen?

Recommended Posts

Hey everyone,

It has been a really long time since I've been on here! I was on this forum a lot before I went on Accutane, but after Accutane cleared me up I stopped visiting :redface: ... unfortunately, my acne is slowly creeping its way back (just when I thought I was cured!!). I just came back from a Derm visit, and he suggested that I go on Diane-35...

Brief background: I'm 23 and I started getting acne when I was 14. Throughout my 9 years as an acne-victim, I've probably tried every topical there is out there. I was also on Minocycline for 1.5 years (one day it just stopped working.. so I went off of it). After the Mino, I went on my first course of Tane which cleared me all up (and hardly any side effects, I loved being on it!), but then my acne started coming back about half a year after finishing. So I went on a 2nd course (which my Derm said should do it -- I was so hopeful!) that ended summer of 2008. My skin was perfect after that for 2 years! But now, 2 awesome years later, it's creeping back :(

Anyway, onto the purpose of this post...

I'm a little bit hesitant to go on Diane.. should I be? I've read a lot of negative posts about Diane which worries me a little (especially ones about acne coming back much worse than before going on it).

Also, which one's the best BCP for acne? Diane-35, Yasmin, or Ortho Tri-cyclen?

*Side note: For anyone who's thinking of going on Minocycline... speaking from my own experience, my acne came back MUCH worse after stopping it. If I could go back and choose again, I would probably go straight to taking Tane.

Link to comment
Share on other sites

Dianette works really well but it does seem to be the case that it makes things 1000X worse when you come off it. It happened to me.

If it was me I would take Cilest which I think is the same as Ortho Cyclen. Not sure about ortho tri cyclen but that's obviously slightly different. I do think people get the best results with dianette though. I faced this decision when I came off dianette for the second time a few months ago. I did try cilest but had an allergic reaction to it so I came off them altogether as i am also taking spiro. I have heard mixed reviews about yasmin which put me off, especially with some people getting panic attacks and worse skin.

It's a tricky decision because different pills work differently for everyone!

Link to comment
Share on other sites

Hi Micii, I was on Dianette (Diane-35) for 15+ years! It did work wonders BUT I wouldn't recommend you go on it for the following reasons.

you won't be able to get it prescribed for very long, due to the dangers. You'll find yourself having to keep fighting to stay on it, and each time your made to take a break from it your skin will be much worse than it was in the beginning.

It made my depression worse (didn't realise till i came off it 6 months ago).

It is dangerous, and can cause serious liver problems.

I don't think it will be on the market for much longer to be honest.

Yasmin, i have just started, 4th day. So far i have felt rotten on it, but all pills take time to settle and everyones different.

I don't know about ortho so can't help.

I would advise reading all reviews with a pinch of salt, after all, you have no idea who people are on the internet and if what they are saying is true. Also, when it comes to side effects etc, everyone IS different, apart from the depression getting abit worse, I didn't really have any side effects from Diane, yet I have known people who have. Its trial and error with meds i think.

I'd suggest trying yasmin or ortho first, as you can keep getting that prescribed without any probs, then if neither of those suit you, consider diane only as a last resort.

Good luck

Link to comment
Share on other sites

I don't really know about birth control pills, but just thought I'd share my opinion. I would be too scared to take Yasmin. I see commercials here all the time about it, "Have you taken Yaz known as Yasmin? It can result it... etc etc etc" It's some judge court commercial. I remember my friend turning to me saying, "and your dermatologist wanted you to get on THAT?"

I see that lots of people have taken it with no problem, but I would just take Spiro if anything to help my hormones /acne. And use condoms, haha.. or get a shot.

I don't know, every medication has possible side effects though. Keep them in mind. Good luck :)

Link to comment
Share on other sites

All birth control pills have risks, some are just more public (Yazmin) than others , and sometimes it's just trial and error 'til you figure out works. yes its' scary but sometimes you have to do what you've got to do, if you are too worried to go on it don't do it

I'm was on Ortho for 2 months and had to switch to a generic and the risks did freak me out but while I was on ortho I had no issues and I think it's made my periods much better.

Edited by Geeking
Link to comment
Share on other sites

Don't know much about Diane... Yasmin I think actually does affect people differently than other birth control pills and therefor has higher risks... so that leaves us with ortho. I'm going on trinessa, generic for ortho, on sunday so I'll let you know how it goes in a few weeks. I am on tri lo sprintec (ortho lo) right now and it's neutral towards my acne. Femcon Fe worked wonders for my acne the three times i've been on it but it aggravated my depression the first month or two.... the last time I was on it the mood swings were really affecting my life so I had to switch to ortho lo (but the generic has been discontinued so now I'm going on ortho regular ((trinessa)) )

Link to comment
Share on other sites

I have been on Trinessa/+OTC with no issues. I have heard way more horror stories about the others. :P Just my person experience :)

Edited by bek_cogent
Link to comment
Share on other sites

Well i am on my second month of yasmin and my major problem area on my forehead has nearly cleared up already, just be warned though...for the first few weeks i was a nightmare to be around! MAJOR mood swings!! It may effect you in a different way though, just most of the reviews i read on it have said the same thing.

Oh and also its giving me a few big pimples every now and then (i posted about it) but i have no idea if this is down to Yasmin or stress (lots of exams at school!!)

i know i have made it sound like a terrible pill but i am only in the second month so this is more than likely just the bodies way of adusting.

hope this helps you decide :)

Link to comment
Share on other sites

I suggest trying them all to see which one works best. I would go to your DOCTOR instead of a DERMATOLOGIST for this though. Stay on each one for a month and decide from there. You'll know. I've been through a few different ones until I found the one that worked best for me.

Link to comment
Share on other sites

There really is no better or worse. Each person is different. What works wonders for you might make others worse.

Ask your doc. Good luck :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×